MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number 2130-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 03/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent the holmium laser enucleation of the prostate study procedure for the treatment of benign prostatic hyperplasia.The console setting used for the procedure showed pulse length long, pulse energy 2j, pulse frequency 30hz and total laser energy 60w.The fiber was not stripped or cleaved.There were no other accessory devices introduced into the patient body during the procedure.No adverse events were noted during the procedure and the procedure was completed without complications.A urinary catheter was placed on the date of the procedure and removed next day of the procedure.The patient discharge medication included colace and senokot for constipation prophylaxis, tylenol for postoperative pain prophylaxis, and proscar to prevent bph symptoms.The patient began experiencing acute urinary retention four days post procedure.Catheterization was performed from symptom onset day to twelve days post onset symptom.The patient symptom of acute urinary retention was reported to be not serious and resolved on the day of onset symptom.The study facility assessed the acute urinary retention symptom as causally related to the holmium laser enucleation of the prostate procedure and not related to the device.
 
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptom is a known risk associated with this type of treatment and is noted as such in the device direction for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
The patient underwent the holmium laser enucleation of the prostate study procedure for the treatment of benign prostatic hyperplasia (bph).The console setting used for the procedure showed pulse length long, pulse energy 2j, pulse frequency 30hz and total laser energy 60w.The fiber was not stripped or cleaved.There were no other accessory devices introduced into the patient body during the procedure.No adverse events were noted during the procedure and the procedure was completed without complications.A urinary catheter was placed on the procedure day and removed next day of the procedure.The patient discharge medication included colace and senokot for constipation prophylaxis, tylenol for postoperative pain prophylaxis, and proscar to prevent bph symptoms.The patient began experiencing acute urinary retention four days post procedure.Catheterization was performed from symptom onset day to twelve days post onset symptom.The patient symptom of acute urinary retention was reported to be not serious and resolved on the day of onset symptom.The study facility assessed the acute urinary retention symptom as casually related to the holmium laser enucleation of the prostate procedure and not related to the device.

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17010958
Report Number2124215-2023-26126
Device Sequence Number17874632
Product Code GEX
UDI-Device Identifier08714729978749
UDI-Public08714729978749
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Model Number2130-02
Device Catalogue Number2130-02
Device Lot Number0030125920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age65 YR
Patient SexMale